MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14; BIOLOX CERAMIC FEMORAL HEAD PROSTHESIS

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14; BIOLOX CERAMIC FEMORAL HEAD PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Joint Dislocation (2374)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 28mm i.D.40mm o.D.Size d bearing; item# 110031010; lot# 65560546.Femoral stem cementless collarless standard offset 12/14 taper size 2; item# 574101020; lot# 3188916.Competitor 50mm shell size liner uncemented 2-hole; item# 0100000705; lot# 7735258.Competitor 40mm bearing size liner size d; item# 110024462; lot# 66175899.G2: foreign ¿ belgium.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately one day post-implantation, the patient underwent a hip revision due to a fall and hip dislocation.During surgery, the surgeon found an intra-prosthetic dislocation of the head out of the bearing.The head and bearing were revised.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d9; d10 g3; h2; h3; h6 corrected:d10 d10: 28mm i.D.40mm o.D.Size d bearing; item# 110031010; lot# 65560546 femoral stem cementless collarless standard offset 12/14 taper size 2; item# 574101020; lot# 3188916 g7 bonemaster ltd acet shl 50d; item# 010000702 ; lot# 7735958 g7 dual mobility liner 40mm d; item# 110024462 ; lot# 66175899 the reported product was returned to the product surveillance team for examination.The ceramic femoral head, in particular the articulating surface, is covered in metal smearing, likely occurring after the reported event of dislocation/disassociation and/or during revision surgery.Additionally, metal smearing can be identified within the taper connection.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.One undated radiograph of the left hip was provided and reviewed by a radiologist with the following assessment: left total hip arthroplasty with superior and likely posterior dislocation of the femoral component.Surgical skin staples suggest recent placement.Surgical drain and soft tissue air also consistent with recent surgery.No component issues otherwise seen.Based on the available information, the reported event can be confirmed.As per reported event, the patient became ill and fell, leading to a dislocation of the prosthesis.Based on this, it can be assumed that the fall event caused or contributed to the reported event of dislocation.However, as no additional medical records were provided, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h6, h11.
 
Event or Problem Description
It was reported that approximately one day post-implantation, the patient underwent a hip revision due to pain that cause a fall and hip dislocation.During surgery, the surgeon found an intra-prosthetic dislocation of the head out of the bearing.The head and bearing were revised.Diligence is completed and no further information on the reported event has been provided.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 28/0, TAPER 12/14
Common Device Name
BIOLOX CERAMIC FEMORAL HEAD PROSTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19691718
Report Number0009613350-2024-00282
Device Sequence Number17912579
Product Code LZO
UDI-Device Identifier00889024430297
UDI-Public(01)00889024430297(17)340404(10)3201984
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877502802
Device Lot Number3201984
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer09/19/2024
12/05/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date09/19/2024
12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown